Vitamin Toxicity

Not all natural substances are safe. Most vitamins however, even in excessive amounts, have no effects or only mild overdose symptoms like nausea, diarrhoea, or vomiting.

More severe vitamin toxicity symptoms are rare but possible, for example:

  • Vitamin A (Retinol) can cause liver damage, bone and joint pain
  • Vitamin B3 (Niacin) can affect liver function
  • Vitamin B6 (Pyridoxine) can affect the nervous system
  • Vitamin D can cause calcification of heart, blood vessels and lungs
  • Vitamin K can cause chest restrictions

This list is by no means complete and serves as a guide only. Most research results are still inconclusive and further studies need to be confirmed.

However, it is prudent to be well informed about anything you take. Even though vitamins can prevent or at least reduce the risk of diseases, they are not medicine. They can interact with pharmaceutical drugs and even hinder the activity of a drug. So, if you take supplements, please let your doctor know.


Top of page - Vitamin Toxicity





search ABC-of-Vitamins:

Custom Search


"A wise man ought to realize that health is his most valuable possession."

Hippocrates
(460-377 B.C.)